Annals of Global Analysis and Geometry

, Volume 42, Issue 2, pp 195–205 | Cite as

Remarks on scalar curvature of Yamabe solitons

  • Li MaEmail author
  • Vicente Miquel


In this article, we consider the scalar curvature of Yamabe solitons. In particular, we show that, with natural conditions and non-positive Ricci curvature, any complete Yamabe soliton has constant scalar curvature, namely, it is a Yamabe metric. We also show that a complete non-compact Yamabe soliton with the quadratic decay at infinity of its Ricci curvature has non-negative scalar curvature. A new proof of Kazdan–Warner condition is also presented.


Yamabe solitons Constant scalar curvature metric 

Mathematics Subject Classification (2000)

35Jxx 53Cxx 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aubin T.: Some Nonlinear Problems in Riemannian Geometry, Springer Monograph in Mathematics. Springer-Verlag, Berlin (1998)Google Scholar
  2. 2.
    An Y., Ma Li.: The Maximum Principle and the Yamabe Flow, in Partial Differential Equations and Their Applications, pp. 211–224. World Scientific, Singapore (1999)Google Scholar
  3. 3.
    Chow B.: Yamabe flow on locally conformal flat manifolds. Commun. Pure Appl. Math. 45, 1003–1014 (1992)zbMATHCrossRefGoogle Scholar
  4. 4.
    Cheng, L., Zhu, A.Q.: Yamabe flow and ADM Mass on asymptotically flat manifolds, arXiv:1109.2443 2011)Google Scholar
  5. 5.
    Dai X., Ma L.: Mass under Ricci flow. Commun. Math. Phys. 274, 65–80 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Daskalopoulos, P., Sesum, N.: The classification of locally conformally flat Yamabe solitons, (2011)Google Scholar
  7. 7.
    Hamilton R.: The Ricci flow on surfaces, mathematics and general relativity. Contemp. Math. AMS 71, 237–262 (1988)CrossRefMathSciNetGoogle Scholar
  8. 8.
    Hsu, SY.: A note on compact gradient Yamabe solitons, JMAA. (2011) doi: 10.1016/j.jmaa.2011.09.062
  9. 9.
    Ma, L., Cheng, L.: Yamabe flow and the Myers-type theorem on complete manifolds, arXiv:1003.3914 (2010)Google Scholar
  10. 10.
    Ma L., Cheng L.: Properties of complete non-compact Yamabe solitons. Ann. Global. Ann. Geom. 40, 379–387 (2011)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Ma L., Du S.: Extension of Reilly formula with applications to eigenvalue estimates for drifting Laplacians. C. R. Acad. Sci. Paris Ser. I 348, 1203–1206 (2010)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Perelman, G.: The entropy formula for the Ricci flow and its geometric applications (2002)
  13. 13.
    Struwe M., Schwetlick H.: Convergence of the Yamabe flow for ’large’ energies. J. Reine Angew. Math. 562, 59–100 (2003)zbMATHMathSciNetGoogle Scholar
  14. 14.
    Yano K., Bochner S.: Curvature and Betti Numbers. Princeton University Press, Princeton (1949)Google Scholar
  15. 15.
    Ye R.: Global existence and convergence of the Yamabe flow. J. Differential Geom. 39, 35–50 (1994)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2012

Authors and Affiliations

  1. 1.Department of MathematicsHenan Normal UniversityXinxiangChina
  2. 2.Department of Geometry and TopologyUniversity of ValenciaBurjassotSpain

Personalised recommendations